Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 11, 2019Gordon County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 11, 2019, 5:13 PM EDT for Gordon County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2019, 5:13 PM EDT (21:13 UTC)
Expired
Jul 11, 2019, 5:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1260 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1260 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

402 
WWUS82 KFFC 112113
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Thu Jul 11 2019
 
GAZ005-007-011-012-019-112145-
Chattooga GA-Gilmer GA-Gordon GA-Murray GA-Floyd GA-
513 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...SOUTHWESTERN
GILMER...GORDON...SOUTHERN MURRAY AND NORTHEASTERN FLOYD COUNTIES
UNTIL 545 PM EDT...

At 513 PM EDT...a line of strong thunderstorms was along a line
extending from Tidings to near Lake Marvin to Ranger...and moving
northeast at 10 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can 
           hear thunder...you are close enough to be struck by 
           lightning. Heavy rain may cause temporary street flooding 
           especially in poor drainage areas.

Some locations in the path of these storms include
Calhoun, Resaca, Plainville, Fairmount, Ranger, Carters, Sonoraville,
Oostanaula, Subligna, Tidings, Redbud, Armuchee, Lake Marvin,
Audubon, Sugar Valley, Oakman, Everett Springs and Nickelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3457 8519 3459 8510 3459 8506 3460 8506
      3461 8500 3462 8459 3455 8463 3455 8465
      3450 8466 3443 8469 3439 8508 3434 8536
TIME...MOT...LOC 2113Z 215DEG 10KT 3444 8525 3453 8510 3451 8470 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:21 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 11, 3:21 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
321 PM EDT Thu Jul 11 2019

.SHORT TERM /Tonight through Friday Night/...

18Z special sounding shows the very dry air above 600mb evident on
the 12Z sounding remains in place over the region. Below that, very
moist air mass persists with a very tropical looking lapse rate.
This is keeping a tall, "skinny", CAPE profile over the area. Having
a hard time generating much lightning over all but the far north
where slightly steeper lapse rates are evident and a stalling
surface front is helping to enhance lift a little bit. This weak
front will get hung up along our northern border through the short-
term forecast period in the face of strong southerly low-level flow.
Except for this persistent, very moist southerly flow, the tropical
system in the Gulf of Mexico is not expected to have significant
impacts on the forecast area through Friday night. Best chances for
precipitation will still be somewhat diurnally oriented, but I am
keeping at least slight chance POPs through the overnight periods.
Stationary boundary across the far north and the possible
interaction with some of the outer bands of the Gulf tropical system
across the far south will see highest POPs across those regions.

20

.LONG TERM /Saturday through Thursday/...

Only tweaks to the long term based on the latest guidance.

BDL

PREVIOUS DISCUSSION...
What is forecast to be Hurricane Barry is expected to be making
landfall somewhere along the Louisiana coastline to start the long-
term forecast period on Saturday. While model guidance as well as
the official forecast from the National Hurricane Center have both
shifted slightly eastward this morning, the forecast for the local
area remains largely the same with primary impacts remaining west of
the state. Abundant moisture characterized by PWs of 2+" will
interact with a weak stationary front lingering over north Georgia
to produce a good coverage of showers and thunderstorms on Saturday
while the tropical system moves inland across LA/MS. Based on this
forecast track, scattered convective coverage can again be expected
on Sunday.

The aforementioned weak front will dissipate by early next week as
the remnants of Barry track north of the area across the Ohio Valley
as it becomes absorbed into westerly flow and around the ridge over
the Southeast. As the remnants progress north of the area through
midweek, chance PoPs will be maintained as increased moisture works
back towards to area.

RW

&&

.AVIATION...
18Z UPDATE...

Most areas already up to VFR conditions and I expect VFR conditions
to predominate through 06Z, outside of scattered convection. MVFR or
lower ceilings redevelop across region between 06Z and 12Z, lasting
through 14-16Z. South to southwest winds 4-8kt through 00Z,
diminishing somewhat overnight, generally 4kt or less. Scattered
showers and thunderstorms through 02Z, diminishing to isolated by
06Z. Coverage of showers and thunderstorms increases again to
scattered by 16-18Z Friday.

//ATL CONFIDENCE...18Z UPDATE...

Medium on ceilings, especially timing and duration of MVFR ceilings
tomorrow morning.

High on remaining elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          73  90  73  87 /  40  50  50  60
Atlanta         75  88  73  86 /  40  50  50  70
Blairsville     68  82  67  82 /  60  60  50  60
Cartersville    73  90  72  88 /  50  50  50  70
Columbus        75  89  74  86 /  30  60  50  60
Gainesville     73  86  73  85 /  50  50  50  60
Macon           74  90  73  87 /  30  60  40  60
Rome            73  90  72  88 /  50  50  50  70
Peachtree City  74  89  73  86 /  40  50  40  70
Vidalia         75  91  74  90 /  30  60  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....BDL
AVIATION...20
Hazardous weather outlook, Jul 11, 7:20 AM EDT, 9 hours 53 minutes before
Hazardous Weather Outlook...Corrected
National Weather Service Peachtree City GA
720 AM EDT Thu Jul 11 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
720 AM EDT Thu Jul 11 2019

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous thunderstorms can be expected, especially
during the afternoon and evening hours. Some strong to isolated
severe thunderstorms will be possible. The main hazards will be
strong to possibly damaging wind gusts, frequent lightning and
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered to numerous thunderstorms can be expected each day with
the greatest thunderstorm chances during the afternoon and
evening hours. Strong to isolated severe storms will be possible
and could produce strong gusty winds, frequent lightning and
heavy rainfall. Heavy rainfall could lead to localized flooding
in flood prone areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight, but spotters
are encouraged to report any wind damage, heavy rainfall or
flooding.

In the hours before

Special weather statement, Jul 11, 3:45 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 PM EDT Thu Jul 11 2019

GAZ003-004-112015-
Whitfield GA-Catoosa GA-
345 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHITFIELD AND
NORTHEASTERN CATOOSA COUNTIES UNTIL 415 PM EDT...

At 345 PM EDT...a strong thunderstorm was over Cohutta, or near
Ringgold...moving north at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Ringgold, Varnell and Cohutta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8486 3487 8488 3487 8510 3499 8514
TIME...MOT...LOC 1945Z 179DEG 9KT 3496 8500

WIND...40MPH
Special weather statement, Jul 11, 4:10 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
410 PM EDT Thu Jul 11 2019

GAZ011-012-019-112045-
Chattooga GA-Gordon GA-Floyd GA-
410 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTOOGA...
SOUTHWESTERN GORDON AND NORTHEASTERN FLOYD COUNTIES UNTIL 445 PM
EDT...

At 410 PM EDT...a strong thunderstorm was over Armuchee, or 8 miles
north of Rome...moving north at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Summerville, Trion, Plainville, Shannon, Pinson, Subligna,
Sugar Valley, Tidings, Armuchee, Everett Springs and Lake Marvin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3429 8507 3430 8529 3457 8537 3457 8500
TIME...MOT...LOC 2010Z 176DEG 13KT 3438 8520

WIND...40MPH
Special weather statement, Jul 11, 4:24 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT Thu Jul 11 2019

GAZ012-019-112100-
Gordon GA-Floyd GA-
424 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GORDON AND NORTHEASTERN
FLOYD COUNTIES UNTIL 500 PM EDT...

At 424 PM EDT...a strong thunderstorm was over Oostanaula, or near
Calhoun...moving north at 30 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Calhoun, Resaca, Plainville, Oostanaula, Sugar Valley, Lake Marvin
and Nickelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3461 8505 3462 8493 3460 8481 3440 8491
      3440 8495 3438 8496 3439 8497 3440 8497
      3438 8498 3439 8500 3437 8501 3439 8510
      3459 8509 3459 8506 3462 8506
TIME...MOT...LOC 2024Z 193DEG 25KT 3450 8501

WIND...40MPH
Special weather statement, Jul 11, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Thu Jul 11 2019

GAZ005-007-011-012-019-112145-
Chattooga GA-Gilmer GA-Gordon GA-Murray GA-Floyd GA-
513 PM EDT Thu Jul 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHATTOOGA...SOUTHWESTERN
GILMER...GORDON...SOUTHERN MURRAY AND NORTHEASTERN FLOYD COUNTIES
UNTIL 545 PM EDT...

At 513 PM EDT...a line of strong thunderstorms was along a line
extending from Tidings to near Lake Marvin to Ranger...and moving
northeast at 10 mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Calhoun, Resaca, Plainville, Fairmount, Ranger, Carters, Sonoraville,
Oostanaula, Subligna, Tidings, Redbud, Armuchee, Lake Marvin,
Audubon, Sugar Valley, Oakman, Everett Springs and Nickelsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3457 8519 3459 8510 3459 8506 3460 8506
      3461 8500 3462 8459 3455 8463 3455 8465
      3450 8466 3443 8469 3439 8508 3434 8536
TIME...MOT...LOC 2113Z 215DEG 10KT 3444 8525 3453 8510 3451 8470

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:06 PM EDTSpecial Weather StatementFFCFannin24 min
Jul 10, 8:35 PM EDTSpecial Weather StatementFFCFannin25 min
Jul 10, 9:10 PM EDTSpecial Weather StatementFFCCrisp35 min
Jul 11, 3:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Jul 11, 4:10 PM EDTSpecial Weather StatementFFCChattooga35 min
Jul 11, 4:24 PM EDTSpecial Weather StatementFFCGordon36 min
Jul 11, 4:32 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon43 min
Jul 11, 5:40 PM EDTSpecial Weather StatementFFCPickens35 min
Jul 11, 5:46 PM EDTSpecial Weather StatementFFCUnion29 min
Jul 11, 6:06 PM EDTSpecial Weather StatementFFCGilmer, Murray24 min
Jul 11, 6:29 PM EDTSpecial Weather StatementFFCGilmer31 min
Jul 11, 6:53 PM EDTSpecial Weather StatementFFCFannin37 min
Jul 11, 7:07 PM EDTSpecial Weather StatementFFCFannin23 min
Jul 11, 7:46 PM EDTSpecial Weather StatementFFCLumpkin29 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.